Alert archive / California / Flash Flood Warnings in 2018
Flash Flood Warning 10, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jul 11, 2018, 3:20 PM PDT for Los Angeles County, California. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2018, 3:20 PM PDT (22:20 UTC)
- Expired
- Jul 11, 2018, 4:29 PM PDT
- In force
- 69 min
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Los Angeles County, CA
The radar
The Edwards AFB radar (KEYX), 66 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
296
WGUS56 KLOX 112220
FFWLOX
CAC037-120115-
/O.NEW.KLOX.FF.W.0010.180711T2220Z-180712T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service OXNARD CA
320 PM PDT WED JUL 11 2018
The National Weather Service in OXNARD has issued a
* Flash Flood Warning for...
Northeastern Los Angeles County in southwestern California...
* Until 615 PM PDT.
* At 315 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. The storms were nearly
stationary, with radar indicated rain rates over one inch per hour
east and southeast of Lake Los Angeles. Flash flooding is expected
to begin shortly, and is expected to continue through 6:30 PM PDT.
* Some locations that will experience flooding include...
Lake Los Angeles...
Pearblossom and Highway 138 between Llano and the San Bernardino
County line.
LAT...LON 3442 11790 3464 11790 3467 11767 3456 11767
3456 11766 3442 11766
$$
Smith/DB1 follow-up statement
281
WGUS76 KLOX 112329
FFSLOX
Flash Flood Statement
National Weather Service OXNARD CA
429 PM PDT WED JUL 11 2018
CAC037-112338-
/O.CAN.KLOX.FF.W.0010.000000T0000Z-180712T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Los Angeles CA-
429 PM PDT WED JUL 11 2018
...THE FLASH FLOOD WARNING FOR NORTHEASTERN LOS ANGELES COUNTY IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3442 11790 3464 11790 3467 11767 3456 11767
3456 11766 3442 11766
$$
SmithWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 1:56 PM PDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 11, 1:56 PM PDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Los Angeles/Oxnard CA 156 PM PDT Wed Jul 11 2018 .SYNOPSIS...11/1032 AM. The moist monsoonal flow will bring possible thunderstorms and showers to the Los Angeles mountains and deserts into Thursday evening. The temperatures this week will be above normal. Then a high will build in on Saturday to keep inland temperatures around normal into early next week, but the coast should be cooler in a marine layer. && .SHORT TERM (TDY-SAT)...11/145 PM. The weather pattern is still being driven by the large high pressure system to our east. The warmer than average temperatures will remain similar from day to day with above normal humidity due to the pattern importing monsoonal moisture. The heat and moisture could produce afternoon thunderstorms through Thursday. No impactful wind so speak of except for possible outflows near storms. The marine layer was back this morning at about 1000 feet and capped by a weak inversion. Expecting similar conditions on Thursday with low clouds across the Central Coast and areas South of Point Conception. There is weak onshore flow both to the north and to the east. Convection remains the main weather topic. The convective chance for today is mostly constrained to the eastern San Gabriel mountains area. Things began early in the warmer locations to our east with several large storms in the San Bernardino mountains and desert areas. The San Diego office has issued several flash flood warnings. Expecting at least a shower or two for us, but still eying the activity to the east as easterly flow could move it closer to us. Thursday's temperatures and cloud coverage will be similar to today's. Lifted indices and MU Cape look less strong than today but what the convection really needs is some sort of organizing trigger and just not sure if any easterly waves are going to be over the area. Friday will probably feel a litter warmer than Thursday with heights rising to 594 DM and partly cloudy skies. The monsoonal moisture will be less so no afternoon showers in the forecast for Friday. The upper level high will move over the California on Saturday and persist into at least Sunday. Temperatures will remain elevated, but nothing nearly as bad as last Saturday. .LONG TERM (SUN-WED)...11/153 PM. Not much of a pattern change in the long term either. Conditions on Sunday and Monday will remain warm. Since the upper high will be right on top of the state it will limit the monsoon intrusion which not only will eliminate the afternoon convective threat it will also reduce the humidity. The coastal areas will continue to see some stratus each night through morning. with minimal convection chances in the afternoons. The models diverge on Tuesday, with the GFS keeping the upper high over the area but the EC moving a very weak trof over the area. If the EC verifies then Mon and Tue will be cooler than the weekend but if the GFS comes true then afternoon high temps will not change much. Continued to favored the GFS for now which actually brings the temperature up more on Wednesday. && .AVIATION...11/1843Z. At 1709Z at KLAX, the marine layer was 600 ft deep. The top of the inversion was at 1500 feet and a temperature of 24 C. Moderate confidence in coastal 18z TAFs with a 30 percent chc of VFR conditions through the period. High confidence in inland TAFs. There is a 20 percent chc of a TSTM over KPMD and KWJF 22Z-02Z. KLAX...Moderate confidence in the 18z TAF. There is a 30 percent chance of VFR conditions through tonight. East wind component will remain 6 kt or less. KBUR...High confidence in 18Z TAF. && .MARINE...11/128 PM. Outer Waters...Higher confidence in the remainder of the week through Saturday. Conditions will remain below SCA levels. There is a 30% chance for SCA for the two southern outer water zones this weekend. Inner Waters...Not anticipating any SCA level winds through this weekend. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && .HAZARD POTENTIAL OUTLOOK (SAT-WED). There are beach hazards due to elevated surf possible on Friday and Saturday. && PUBLIC...jld AVIATION...Sweet MARINE...Sweet SYNOPSIS...STu weather.gov/losangeles
In the hours before
Special weather statement, Jul 11, 2:51 PM PDT, 29 minutes before
Special Weather Statement
National Weather Service OXNARD CA
251 PM PDT WED JUL 11 2018
CAZ054-059-112245-
Antelope Valley CA-
Los Angeles County Mountains excluding the Santa Monica Range CA-
251 PM PDT WED JUL 11 2018
...SPECIAL WEATHER STATEMENT...
At 245 PM PDT Doppler radar was tracking an area of showers and
thunderstorms between Pearblossom and Lake Los Angeles moving west
at 5 mph. Radar estimates show rainfall rates up to one inch per
hour in this area. Gusty erratic winds, heavy downpours and
dangerous cloud to ground lightning are expected in this area
through 4 PM this afternoon. The heavy rainfall may produce
localized flooding, with flash flooding possible in dry washes.
Locations impacted include... Lake Los
Angeles...Palmdale...Pearblossom...Big Pines...
the Angeles Crest Highway and Highway 138 between Llano and the San
Bernardino County line.
LAT...LON 3427 11765 3441 11814 3478 11799 3478 11767
3456 11767 3453 11766 3445 11766 3430 11765
TIME...MOT...LOC 2148Z 024DEG 5KT 3456 11774
Smith/DBThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:24 PM PDT | Coastal Flood Advisory | LOX | Los Angeles | 61 hr |
| Jul 11, 2:51 PM PDT | Special Weather Statement | LOX | Los Angeles | 54 min |
| Jul 11, 4:24 PM PDT | Special Weather Statement | LOX | Los Angeles | 51 min |
Nearby
Flash Flood Warnings in California, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.